Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 201, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 3, 2015, 4:06 PM EDT for Franklin County, Licking County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2015, 4:06 PM EDT (20:06 UTC)
- Expired
- Sep 3, 2015, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS51 KILN 032006
SVRILN
OHC049-089-032045-
/O.NEW.KILN.SV.W.0201.150903T2006Z-150903T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
SOUTHWESTERN LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 445 PM EDT.
* AT 406 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER
GAHANNA...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
COLUMBUS...REYNOLDSBURG...GAHANNA...BEXLEY...GRANVILLE...
PATASKALA...JOHNSTOWN...BUCKEYE LAKE...HEBRON...MINERVA PARK...
EASTON...GRANVILLE SOUTH...SUMMIT STATION...BEECHWOOD TRAILS...
WHITEHALL...ETNA...NEW ALBANY...JERSEY...KIRKERSVILLE AND
ALEXANDRIA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 102 AND 103...AND BETWEEN MILE
MARKERS 114 AND 128.
I-71 IN OHIO BETWEEN MILE MARKERS 114 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3993 8249 3994 8280 3994 8296 4006 8301
4018 8257
TIME...MOT...LOC 2006Z 257DEG 15KT 4000 8289
HAIL...1.00IN
WIND...60MPH
$$
CONIGLIO2 follow-up statements
014
WWUS51 KILN 032023
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT THU SEP 3 2015
OHC049-089-032045-
/O.CON.KILN.SV.W.0201.000000T0000Z-150903T2045Z/
FRANKLIN OH-LICKING OH-
423 PM EDT THU SEP 3 2015
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FRANKLIN AND SOUTHWESTERN LICKING COUNTIES UNTIL 445 PM EDT...
AT 422 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED. THIS STORM WAS LOCATED OVER SUMMIT STATION...MOVING EAST AT
15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...REYNOLDSBURG...GAHANNA...BEXLEY...GRANVILLE...PATASKALA...
JOHNSTOWN...BUCKEYE LAKE...HEBRON...MINERVA PARK...EASTON...GRANVILLE
SOUTH...SUMMIT STATION...BEECHWOOD TRAILS...WHITEHALL...ETNA...NEW
ALBANY...JERSEY...KIRKERSVILLE AND ALEXANDRIA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 102 AND 103...AND BETWEEN MILE
MARKERS 114 AND 128.
I-71 IN OHIO BETWEEN MILE MARKERS 114 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3993 8249 3994 8280 3994 8296 4006 8301
4018 8257
TIME...MOT...LOC 2022Z 257DEG 15KT 4002 8280
HAIL...1.00IN
WIND...60MPH
$$
CONIGLIO604
WWUS51 KILN 032037
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT THU SEP 3 2015
OHC049-089-032047-
/O.EXP.KILN.SV.W.0201.000000T0000Z-150903T2045Z/
FRANKLIN OH-LICKING OH-
437 PM EDT THU SEP 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
SOUTHWESTERN LICKING COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR
REPORT VIA SOCIAL MEDIA.
LAT...LON 3993 8249 3994 8280 3994 8296 4006 8301
4018 8257
$$
CONIGLIOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:46 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 3, 1:46 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 146 PM EDT THU SEP 3 2015 .SYNOPSIS... A WEAK UPPER DISTURBANCE WILL CROSS THE OHIO VALLEY AS IT MOVES SOUTHEAST TODAY. A BROADER UPPER LEVEL LOW WILL MOVE SOUTH INTO THE REGION FROM THE GREAT LAKES TONIGHT AND LINGER OVER OHIO FRIDAY AND SATURDAY. A VERY WEAK SURFACE PATTERN UNDERNEATH THIS UPPER DISTURBANCE WILL KEEP A THREAT FOR AFTERNOON STORMS THROUGH SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WARM...MOIST AND UNSTABLE AIRMASS IS STILL IN PLACE ACROSS THE REGION TODAY. THIS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT ONCE AGAIN. SOME BETTER COVERAGE MAY DEVELOP THROUGH LATE AFTERNOON ACROSS NORTHERN PORTIONS OF THE FA AS SHORT WAVE ENERGY CURRENTLY UP ACROSS CENTRAL LOWER MICHIGAN DROPS SOUTHWARD TOWARD OUR AREA. AS A RESULT...WILL RANGE POPS FROM SLIGHT CHANCE SOUTH TO CHANCE NORTH FOR LATER TODAY. EXPECT AFTERNOON HIGHS GENERALLY IN THE UPPER 80S TO NEAR 90. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... THE CIRCULATION OVER EASTERN MICHIGAN TONIGHT WILL SLOWLY EKE SOUTHWARD AND SETTLE OVER OHIO ON FRIDAY AND MEANDER TO NORTHERN KENTUCKY ON SATURDAY. WITH A WEAK SURFACE FLOW AND CONTINUED HUMID AIRMASS...AFTERNOON THUNDERSTORMS WILL BE PRESENT IF ONLY IN A SCATTERED OR ISOLATED NATURE THROUGH SATURDAY. THE INCREASED CLOUD COVER EXPECTED WITH THE UPPER FEATURE WILL LIMIT HIGHS FROM REACHING PAST 90 THROUGH THIS TIME AS WELL. A BIT OF DRIER AIR IS EXPECTED TO WORK IN ON SUNDAY...AND THE THREAT FOR STORMS ON THIS DAY SEEMS A BIT MORE DIMINISHED THAN THE OTHERS. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AN UNSTABLE AIRMASS SATURDAY AFTERNOON. EXPECT ANY THUNDERSTORM ACTIVITY TO DISSIPATE SATURDAY EVENING. HIGH PRESSURE WILL THEN ALLOW FOR DRY CONDITIONS THROUGH MONDAY MORNING. A WEAK UPPER LEVEL DISTURBANCE WILL ALLOW FOR A FEW THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY NIGHT. ADDITIONAL DISTURBANCES WILL KEEP PRECIPITATION CHANCES IN THE FORECAST FOR TUESDAY INTO WEDNESDAY. WITHOUT ANY SIGNIFICANT FORCING KEPT PRECIPITATION CHANCES IN THE EXTENDED IN THE SLIGHT TO CHANCE CATEGORIES. HIGH TEMPERATURES WILL GENERALLY BE IN THE 80S THROUGH THE EXTENDED WITH LOW TEMPERATURES IN THE 60S. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... ISOLATED THUNDERSTORMS HAVE POPPED UP AGAIN ACROSS THE AREA EARLY THIS AFTERNOON. THESE STORMS ARE DIURNALLY ENHANCED SO WOULD EXPECT A GENERAL DECREASE IN COVERAGE/CU AS WE HEAD INTO THIS EVENING. HOWEVER...SHORT WAVE ENERGY WILL DROP DOWN FROM THE NORTH THIS EVENING AND INTO THE OVERNIGHT HOURS. THIS MAY ALLOW FOR SOME REDEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT. AS A RESULT...WILL ALLOW FOR A VCTS AT AT LEAST THE NORTHERN TAF SITES OVERNIGHT. CLOUD COVER TONIGHT WILL BE DEPENDENT ON HOW MUCH ACTIVITY WE END UP SEEING WITH THE OVERNIGHT SHORT WAVE. IF WE END UP WITH ENOUGH CLOUD COVER...BR/FG DEVELOPMENT WILL BE AT LEAST PARTIALLY MITIGATED. FOR NOW THOUGH...WILL TREND TOWARD PERSISTENCE AND ALLOW FOR SOME MVFR TO IFR VSBY RESTRICTIONS AT THE MORE CLIMATOLOGICALLY FAVORABLE KLUK/KLCK/KILN TAF SITES. AS WE DESTABILIZE THROUGH THE DAY ON FRIDAY...EXPECT THE THREAT FOR ISOLATED THE SCATTERED THUNDERSTORMS TO LINGER THROUGH THE REMAINDER OF THE TAF PERIOD. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...FRANKS/NOVAK AVIATION...JGL/SITES
Hazardous weather outlook, Sep 3, 5:00 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU SEP 3 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040900- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:27 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 2 hr |
| Sep 3, 5:14 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Sep 3, 7:36 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin | 3 hr |
| Sep 3, 7:46 PM EDT | Special Weather Statement | ILN | Fairfield | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.